Thunderstorm Wind, Hockley
- When
- March 23, 8:25 PM CST
- Where
- Hockley County, 4 mi S of Anton
- Measured
- 60 kt (69 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.767, -102.167
Strong thunderstorm wind blew a vehicle off the road south of town.
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 23, 7:00 PM CST, 1 hour 25 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CST FRI MAR 23 2001 A LINE OF THUNDERSTORMS ARE MOVING INTO THE WESTERN COUNTIES OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. SEVERAL WEAK SURFACE BOUNDARIES WERE LOCATED ACROSS THE PNHDL AND SOUTH PLAINS WITH DEEPER MOISTURE EXTENDING FROM LAW TO JST TO DRT. THIS DEEPER MOISTURE WILL SLOWLY ADVECT WEST AND NORTHWEST...AS THE 030Z JAYTON PROFILER DOES SHOW WEAK SOUTHEAST WINDS IN THE LOWEST 3 KM. THE MESO ETA FORECAST THE EASTERLY FLOW TO INCREASE BY 03Z...THEREFORE THE LINE OF THUNDERSTORMS WILL HOLD TOGETHER AFTER SUNSET...AND POSSIBLY INTENSIFY AS THE LOW-LEVEL INFLOW AND MOISTURE INCREASES. I WILL UPDATE POPS OVER THE WESTERN HALF OF CWFA TO CATEGORICAL AND LIKELY OVER THE EASTERN COUNTIES. .LUB...NONE. 20
TXZ021>044-240500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 544 PM CST FRI MAR 23 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 71 UNTIL 11 PM TONIGHT FOR ALL OF THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...YOAKUM... THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
TXZ021-027-033-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 817 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES. BAILEY...COCHRAN...AND PARMER. 20
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Strong thunderstorm wind blew a vehicle off the road south of town.
Strong thunderstorm wind snapped power poles and blew down power lines.
Golfball size hail damaged a number of automobiles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234685, 5234686, 5234687, 5234688.